MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN RUBY ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN RUBY ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 08H67-03
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot/serial number was manufactured prior to udi compliance date; therefore, only a di is provided an evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed smoke coming from the back of the cell-dyn ruby analyzer and also observed a burning odor while the analyzer was turned on but was not being used.Then the laboratory circuit breaker blew.The circuit breaker could not be restored until the analyzer was turned off.No fire or injury were reported.
 
Additional Manufacturer Narrative
An abbott field service engineer was dispatched to the account and found the cell-dyn ruby analyzer power supply assembly (part 8934104701) was the source of the smoke.Burnt lint was found inside and outside of the power supply.The smoke from the analyzer was limited to this part and did not spread to other parts of the equipment.The power supply (power supply, spec, lambda, custom, cdruby part 8934104701) was replaced.The analyzer was returned to normal operation.Evaluation of the customer issue included a review of the complaint text, a search for similar complaints, investigation of the returned power supply, and a review of labeling.No adverse trend was identified for the customer issue.Labeling was reviewed and found to be adequate.The issue was resolved through standard troubleshooting procedures.The returned power supply was found to be inoperative.Burnt lint was found inside and outside the part.The probable cause of the smoke may be related to the excessive lint found inside the unit.Filters on the fan may not have been cleaned properly during maintenance, contributing to the buildup of lint within the unit.Lint accumulated inside the unit may limit the fan air flow capacity to remove heat from the unit.Based on all available information and abbott diagnostics complaint investigation for the cell-dyn ruby analyzer, no systemic issue and no product deficiency was identified.

Brand Name
CELL-DYN RUBY ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key6642163
Report Number2919069-2017-00098
Device Sequence Number925992
Product Code GKZ
UDI-Device Identifier00380740099916
UDI-Public00380740099916
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1